Hail, Androscoggin
- When
- June 27, 3:06 PM EST to 3:08 PM EST
- Where
- Androscoggin County, 0.85 mi NW of Livermore Falls
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.480, -70.190
Quarter size hail reported at a grocery store.
A thunderstorm developed over Androscoggin County and got strong enough to produce quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A thunderstorm developed over Androscoggin County and got strong enough to produce quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 27, 2:03 PM EST, 1 hour 3 minutes earlier.
Area Forecast Discussion National Weather Service Gray ME 303 PM EDT Thu Jun 27 2019 .SYNOPSIS... A weak frontal boundary crosses the area tonight with a few showers and thunderstorms possible as it does so. High pressure builds in for Friday with warm conditions expected area wide. Low pressure moves in from the west on Saturday bringing more showers and thunderstorms. Although the low moves east Sunday night, an upper level low drops south out of Canada and moves over northern New England on Sunday keeping conditions cool and showery. Warmer and drier conditions are expected for the first part of next week. && .NEAR TERM /TONIGHT/... Marine stratus finally has cleared out for most of the coast this afternoon. Northern and western areas saw much more sun today and thus warmer temperatures. In the north this has led to a fair amount of instability with a few showers and thunderstorms developing, aided in part by the higher terrain. Expect this to be mainly widely scattered in nature through the late afternoon. A shortwave trough moves through tonight which may allow storms forming over Canada to drift southeast into northern New Hampshire and northwest Maine overnight. With these moving through once daytime heating has ended, expect the activity to be rather widely scattered. Meanwhile the low clouds and some fog may drift back onshore overnight especially along the coast from Portland eastward. Synoptic pressure gradient causes light winds to shift to the west by morning which will end up pushing the low clouds out around daybreak. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... After early morning clouds dissipate, expect a good amount of sun and an offshore west northwest wind on Friday. This will allow the warmer air to reach a larger part of the area with even the coastal plain of Maine getting into the 80s. Wind flow is light enough to allow a sea breeze to still make its way just inland of the beaches, though, so it may be a bit cooler on the immediate coast. Warmest temperatures will be in southern New Hampshire where they will be making a run at 90 degrees. The next wave in the broader trough will move out of the Great Lakes and toward northern New England Friday night. Expect increasing clouds and a chance of showers by early Saturday morning. With clouds and plenty of moisture around, lows will only bottom out in the 60s for most. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The weekend looking unsettled as wet weather continues in the northeast... Cold front will slowly drop south through the region on Saturday reaching the coast by evening. Ahead of the front will be a very ripe airmass with PWAT's around 1.5 inches. Hard to tell how much heating will take place before clouds with the front edge into southern zones but models showing moderate to strong CAPE developing in southern zones during the late morning and early afternoon. Although shear will be marginal the potential for wind damage with stronger cells will be possible due to precip loading and possible wet micoro bursts. Maine threat area would be central and southern New Hampshire and adjacent counties in western Maine. Freezing levels will be elevated but large hail may also come into play in stronger cells. High temperatures on Saturday will range from the mid 60s to mid 70s north and mid 70s to mid 80s south. Cold front will gradually shift offshore Saturday night and showers and thunderstorms will come to an end in southern zones. Looking for partial clearing during the evening hours with a fair amount of cloudiness persisting in the mountains. After midnight a deep shortwave approaching from the northwest along with an associated cold front will drop into northern zones by Sunday morning accompanied by showers and some isolated thunder. Lows overnight will range from the mid 50s north to the mid 60s south. Showers and thunderstorms will continue on Sunday as the front takes most of the day to reach the coast. Cold pool aloft will provide plenty of instability although heating will be limited at best. Shear will again be weak but lowering freezing levels will make large hail likely with some of the stronger cells. Highs on Sunday will range from the upper 60s north to the upper 70s south. Cold front will shift offshore Sunday evening bringing an end to showers and thunderstorms. Expect partial clear overnight as high pressure builds in from the west. Lows will generally range through the 50s. High pressure will build south of the region on Monday and offshore in the afternoon. Westerly flow will advect warmer air back into the region in the afternoon. Highs on Monday will range from the mid 70s to lower 80s. A weak cold front will approach from the northwest Monday evening and will gradually work its way down to the coast by Tuesday morning. Looking for showers overnight mainly in the better dynamics to the north. Lows overnight will again range through the 50s. Frontal boundary will linger in southern zones the first half of Tuesday and enough instability should develop during the morning for scattered convection before the front pushes south of the region by late afternoon. Quiet weather returns for Tuesday night and Wednesday as high pressure builds in from the west. Lows Monday night will range from the mid 50s north to the mid 60s south. Highs on Wednesday will range from the mid 70s to mid 80s. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Short Term...Scattered showers and isolated thunderstorms possible this afternoon and evening mainly from Whitefield to Augusta and northward. Otherwise it will be VFR until the maritime stratus moves back in along the Maine coastline. Expect the coast of Maine especially from Portland eastward to be the most affected by this tonight with LIFR conditions expected. A westerly flow develops by morning which may push this low cloud layer out earlier in the morning than the previous few days. Thus expect VFR conditions area wide on Friday with a sea breeze possible late at the coast. Long Term... MVFR/IFR ceilings/vsby in showers and thunderstorms Saturday through Sunday. Becoming VFR Sunday night. VFR Monday through Tuesday. && .MARINE... Short Term...High pressure builds in through Friday with light winds and seas expected. Long Term...No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Kimble SHORT TERM...Kimble LONG TERM...Sinsabaugh
Hazardous Weather Outlook National Weather Service Gray ME 323 PM EDT Thu Jun 27 2019 MEZ018-019-023>028-NHZ003>015-281930- Interior York-Interior Cumberland-Coastal York-Coastal Cumberland- Sagadahoc-Lincoln-Knox-Coastal Waldo-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 323 PM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-020>022-NHZ001-002-281930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Northern Coos-Southern Coos- 323 PM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible today across the mountains and foothills into central Maine. Some of the storms could contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-281930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 323 PM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Gray ME
1113 AM EDT Thu Jun 27 2019
MEZ009-271545-
Central Somerset-
1113 AM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SOMERSET COUNTY...
At 1113 AM EDT, a strong thunderstorm was located 7 miles east of
Eustis, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eustis, Dead River, Pierce Pond, Flagstaff, Bigelow, King And
Bartlett and Carrying Place.
This also includes...
The Bigelows and Pierce Pond.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4526 7003 4512 7022 4511 7029 4512 7029
4517 7031 4516 7036 4515 7036 4520 7044
4526 7045 4537 7032
TIME...MOT...LOC 1513Z 310DEG 12KT 4526 7033
KimblePRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1120 AM EDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 4 WSW EFFINGHAM 43.74N 71.07W
06/27/2019 M2.00 INCH CARROLL NH TRAINED SPOTTER
FELL IN 45 MINUTES
&&
EVENT NUMBER GYX1903722
HAWLEYSpecial Weather Statement National Weather Service Gray ME 113 PM EDT Thu Jun 27 2019 MEZ009-271745- Central Somerset- 113 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SOMERSET COUNTY... At 111 PM EDT, a strong thunderstorm was located 12 miles south of Jackman, moving southeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Jackman, Hobbstown, Parlin Pond, Johnson Mountain, Misery, Upper Enchanted, Pierce Pond, Chase Stream, West Fork Plantation, Attean, Sapling and King And Bartlett. If you are on or near Spencer Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4539 7040 4556 7030 4559 6982 4527 7012 TIME...MOT...LOC 1711Z 292DEG 10KT 4545 7026 DS
Special Weather Statement
National Weather Service Gray ME
242 PM EDT Thu Jun 27 2019
MEZ007-008-013-271915-
Northern Oxford-Southern Franklin-Northern Franklin-
242 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN COUNTY...
At 241 PM EDT, a strong thunderstorm was located near Weld, or 11
miles northeast of Rumford, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Farmington, Jay, Dixfield, Wilton, Phillips, Weld, Carthage, Avon,
Perkins, Town Of Washington, Temple, Strong, New Vineyard and
Industry.
This also includes...
Mount Blue.
If you are on or near Webb Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4452 7026 4454 7030 4457 7028 4458 7037
4469 7056 4482 7047 4479 7007
TIME...MOT...LOC 1841Z 287DEG 12KT 4470 7044
DSSpecial Weather Statement National Weather Service Gray ME 313 PM EDT Thu Jun 27 2019 MEZ007-008-012-013-271945- Southern Oxford-Northern Oxford-Southern Franklin-Northern Franklin- 313 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OXFORD AND SOUTHEASTERN FRANKLIN COUNTIES... At 312 PM EDT, a strong thunderstorm was located 8 miles northeast of Dixfield, or 10 miles northeast of Rumford, moving southeast at 15 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Farmington, Jay, Dixfield, Canton, Wilton, Mexico, Weld, Carthage, Avon, Perkins, Town Of Washington, Temple and Roxbury. This also includes... Mount Blue. If outdoors, consider seeking shelter inside a building. LAT...LON 4462 7054 4475 7043 4470 7011 4448 7029 TIME...MOT...LOC 1912Z 294DEG 15KT 4464 7039 DS
Special Weather Statement National Weather Service Gray ME 342 PM EDT Thu Jun 27 2019 MEZ012-013-020-021-272015- Southern Oxford-Androscoggin-Southern Franklin-Kennebec- 342 PM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OXFORD...NORTH CENTRAL ANDROSCOGGIN AND SOUTH CENTRAL FRANKLIN COUNTIES... At 342 PM EDT, a strong thunderstorm was located near Dixfield, or 10 miles east of Rumford, moving southeast at 10 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Jay, Livermore Falls, Dixfield, Canton, Wilton, Mexico, Livermore, Chesterville, Hartford, Carthage, Town Of Washington, Peru and Temple. If outdoors, consider seeking shelter inside a building. LAT...LON 4454 7047 4466 7031 4454 7006 4438 7029 TIME...MOT...LOC 1942Z 317DEG 10KT 4455 7034 DS
The Portland,ME radar (KGYX), 66 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail. Local standard time, as filed.
Quarter size hail reported at a grocery store.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2019Every state in 2019This day in weather historyWarnings in Maine, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841365.